MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.2MM THREADED DRILL GUIDE FOR MATRIXRIB LOCKING PLATES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.2MM THREADED DRILL GUIDE FOR MATRIXRIB LOCKING PLATES
Catalog Number 03.501.033
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.It is unknown when device became bent.Device is an instrument and is not implanted/explanted.(b)(6).Part: 03.501.033; lot: 9661541; manufacturing site: (b)(4); release to warehouse date: december 11, 2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation flow: damage: visual (appearance not as expected).Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of a bent tip, which agrees with the reported complaint condition.The distal cannulated tip is bent at an approximate angle of 20 degrees.The bend is located at the transition between ø4mm to ø2mm diameters.The remainder of the device shows no damage and only minor superficial surface wear.Document/specification review: the returned device was manufactured in december 2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Ø2.2 thread drill guide design drawing was reviewed during this investigation.The threaded drill guide for matrixrib locking plates are part of the synthes matrixrib fixation system that provides stable fixation of normal and osteoporotic ribs.The threaded drill guide is used to thread into the plate to ensure safe drilling and alignment of the drill hole with the plate hole.No product design issues or discrepancies were observed.Dimensional inspection: the inside diameter/cannulation at location of bend measured ø2.32mm at cq (gauge pin gp29) which is within specification of ø2.3mm +0.3/-0.02mm per ø2.2 thread drill guide design drawing.The outside diameter at location of bend measured ø2.00mm at cq (calipers ca592) which is within specification of ø2.0mm +/-0.2mm per ø2.2 thread drill guide design drawing.The outside diameter just proximal to location of bend measured ø3.97mm at cq (calipers ca592) which is within specification of ø4.0mm +/-0.3mm per ø2.2 thread drill guide design drawing.Conclusion: a definitive root cause for the device becoming bent could not be determined based on the provided information.The most likely cause is rough handling.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports that the tip of the threaded drill guide for matrixrib locking plates was found out to be bent, and therefore unusable, upon delivering an in-service to medical device reprocessing delivery (mdrd).There was no patient involvement.This report is for a 2.2mm threaded drill guide for matrixrib locking plates.This is report 1 of 1 for (b)(4).

Brand Name
2.2MM THREADED DRILL GUIDE FOR MATRIXRIB LOCKING PLATES
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7814067
Report Number2939274-2018-53463
Device Sequence Number2053896
Product Code FZX
UDI-Device Identifier10887587010649
UDI-Public(01)10887587010649
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.501.033
Device Lot Number9661541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1